Integrability, Stäckel spaces, and rational potentials

E. G. Kalnins, S. Benenti, Willard Miller

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

For a variety of classical mechanical systems embeddable into flat space with Cartesian coordinates {xi} and for which the Hamilton-Jacobi equation can be solved via separation of variables in a particular curvalinear system {uj}, we answer the following question. When is the separable potential function υ expressible as a polynomial (or as a rational function) in the defining coordinates {xi}? Many examples are given.

Original languageEnglish (US)
Pages (from-to)2345-2365
Number of pages21
JournalJournal of Mathematical Physics
Volume38
Issue number5
DOIs
StatePublished - May 1997

Fingerprint Dive into the research topics of 'Integrability, Stäckel spaces, and rational potentials'. Together they form a unique fingerprint.

Cite this